Arizona, 2004Damaging Wind in Arizona, April 10, 2004
April 10, 2004 · NWS TWC · 1 event in 1 county or zone
A trough of low pressure over Arizona led to the development of some showers and thunderstorms. A few short wave troughs embedded in the mean flow provided the dynamics necessary for gusty winds and small hail associated with the thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A trough of low pressure over Arizona led to the development of some showers and thunderstorms. A few short wave troughs embedded in the mean flow provided the dynamics necessary for gusty winds and small hail associated with the thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Apr 10, 2:45 PM MST, 3 hours 30 minutes earlier.
Area forecast discussion, Apr 10, 2:45 PM MST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
245 PM MST SAT APR 10 2004
SOUTHEAST ARIZONA FORECAST DISCUSSION
.SYNOPSIS...A SERIES OF DISTURBANCES WILL MOVE ACROSS ARIZONA
TONIGHT AND SUNDAY...BRINGING ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS TO SOUTHERN ARIZONA. A RATHER VIGOROUS DISTURBANCE
WILL MOVE ACROSS SOUTHERN ARIZONA TONIGHT BRINGING THE THREAT OF
SEVERE WEATHER THROUGH THE EARLY EVENING HOURS. A WEAKER DISTURBANCE
WILL MOVE ALONG THE NEW MEXICO BORDER ON SUNDAY BRINGING THE
CONTINUED CHANCE OF SHOWERS AND STORMS. DRY AND WARMER WEATHER IS
THEN EXPECTED NEXT WEEK AS A RIDGE OF HIGH PRESSURE BUILDS OVER THE
REGION. ANOTHER STORM SYSTEM IS FORECASTED TO MOVE INTO THE DESERT
SOUTHWEST LATE IN THE WEEK...BRINGING INCREASING CLOUDS AND A LITTLE
COOLER TEMPERATURES.
&&
.DISCUSSION...KEMX RADAR INDICATES SHOWERS AND STRONG STORMS OVER
EASTERN PORTIONS SOUTHEAST ARIZONA ATTM. SPC ISSUED A SEVERE
THUNDERSTORM WATCH (NUMBER 62) FOR EASTERN PORTIONS OF SOUTHEAST
ARIZONA THROUGH 6 PM MST. THE COMBINATION OF FAIRLY IMPRESSIVE
LAPSE RATES...DAYTIME HEATING AND A STRONG VORT MAX CENTERED OVER
WEST CENTRAL ARIZONA WILL LEAD TO THE CONTINUED THREAT OF SEVERE
WEATHER THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS. SURFACE
DEWPOINTS HAVE CONTINUED TO RISE ACROSS SOUTHERN ARIZONA DURING THE
AFTERNOON HOURS AND ARE CURRENTLY IN THE 40S TO LOWER 50S. WITH
SUFFICIENT MOISTURE IN PLACE AND INCREASING DYNAMICS/SYNOPTIC SCALE
FORCING EXPECTED TO MOVE INTO THE AREA TONIGHT...THE CHANCE OF
SHOWERS AND STORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS TONIGHT
ACROSS THE EASTERN TWO-THIRDS OF THE FORECAST AREA.
A WEAKER IMPULSE WILL DIVE SOUTH ALONG THE NEW MEXICO BORDER ON
SUNDAY...ROTATING EAST OF THE STATE SUNDAY EVENING. THIS WILL
CONTINUE THE CHANCE OF SHOWERS AND STORMS MAINLY FAR EASTERN
PORTIONS OF THE FORECAST AREA...IN GREENLEE...COCHISE AND GRAHAM
COUNTIES. DRY AND WARMER CONDITIONS ARE THEN EXPECTED THROUGH MUCH
OF NEXT WEEK AS A RIDGE OF HIGH PRESSURE BUILDS IN FROM THE WEST AND
TRANSITIONS ACROSS THE DESERT SOUTHWEST DURING THE WEEK. A DEGREE OR
TWO OF COOLING IS EXPECTED MID WEEK AS A SYSTEM MOVES ACROSS THE
GREAT BASIN AND HEIGHTS FALL SLIGHTLY. A STRONGER STORM SYSTEM WILL
THEN MOVE INTO THE REGION LATE IN THE WEEK...FOR INCREASING CLOUDS
AND COOLER TEMPERATURES...ALONG WITH A SLIGHT CHANCE OF SHOWERS IN
THE WHITE MOUNTAINS.
&&
.FIRE WEATHER...A TROUGH WILL BRING SCATTERED STRONG THUNDERSTORMS
THIS EVENING...WITH THUNDERSTORMS DECREASING IN COVERAGE AND
INTENSITY TOWARD DAYBREAK SUNDAY. THE TROUGH WILL MOVE TO THE EAST
ON SUNDAY WITH ONLY ISOLATED THUNDERSTORMS EXPECTED ACROSS NORTHERN
GREENLEE...GRAHAM AND COCHISE COUNTIES. A RIDGE WILL THEN BUILD IN
STARTING MONDAY...PROVIDING DRY WEATHER AREAWIDE THROUGH FRIDAY. A
DIURNAL WIND REGIME WILL ALSO PREVAIL ALONG WITH GRADUALLY DECREASED
HUMIDITIES DURING THE AFTERNOONS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Apr 10, 6:00 PM MST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
600 PM MST SAT APR 10 2004
AZZ019-029>035-111400-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY-
SANTA CRUZ COUNTY-COCHISE COUNTY-
600 PM MST SAT APR 10 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARIZONA
.DAY ONE...TODAY
...SEVERE THUNDERSTORM WATCH EXPIRED AT 6 PM MST...
THE THREAT OF SEVERE THUNDERSTORMS HAD DIMINISHED ACROSS THE AREA
EARLY THIS EVENING. THUS...THE WATCH WAS ALLOWED TO EXPIRE AT 6 PM
MST. HOWEVER...SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL
CONTINUED THROUGH ABOUT MIDNIGHT BEFORE BECOMING MORE ISOLATED
OVERNIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Apr 10, 1:12 PM MST, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
112 PM MST SAT APR 10 2004
AZZ019-029>030-033>035-110100-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-UPPER GILA RIVER
VALLEY-TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE
COUNTY-
112 PM MST SAT APR 10 2004
...SEVERE THUNDERSTORM WATCH NUMBER 62 IN EFFECT UNTIL 6 PM MST...
THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR PORTIONS OF SOUTHERN AND EASTERN ARIZONA UNTIL 6 PM MST. HAIL TO
1.5 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND
DANGEROUS LIGHTNING WILL BE POSSIBLE.
IN SOUTHERN ARIZONA THE SEVERE THUNDERSTORM WATCH INCLUDES THE
FOLLOWING COUNTIES...COCHISE...GRAHAM...GREENLEE...SOUTHEAST
PINAL...SANTA CRUZ AND EASTERN PIMA. SOME CITIES INCLUDED IN THE
WATCH ARE...TUCSON...GREEN VALLEY...ELOY...ORACLE...NOGALES...
SAFFORD...CLIFTON...HANNAGAN MEADOW...WILLCOX...BENSON...SIERRA
VISTA...AND DOUGLAS.
REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES.
ZELL
Special weather statement, Apr 10, 6:00 PM MST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
600 PM MST SAT APR 10 2004
AZZ019-029>030-033>035-110115-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-UPPER GILA RIVER
VALLEY-TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE
COUNTY-
600 PM MST SAT APR 10 2004
...SEVERE THUNDERSTORM WATCH NUMBER 62 EXPIRED AT 6 PM MST...
THE SEVERE THUNDERSTORM WATCH THAT WAS POSTED FOR PARTS OF SOUTHEAST
ARIZONA EARLIER THIS AFTERNOON EXPIRED AT 6 PM MST. ALTHOUGH THE
THREAT OF SEVERE WEATHER HAD DIMINISHED...SCATTERED SHOWERS AND A
FEW THUNDERSTORMS WILL CONTINUE OVER SOUTHEAST ARIZONA THIS EVENING.
THE AREAL COVERAGE OF SHOWERS WILL BECOME MORE ISOLATED AFTER
MIDNIGHT TONIGHT.
Thunderstorm Wind, Graham
- When
- April 10, 6:15 PM MST
- Where
- Graham County, Safford
- Measured
- 49 kt (56 mph) measured gust
- Property damage
- $1,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 32.817, -109.717
An isolated thunderstorm moving east produced a 56 mph wind gust and knocked down a power pole in Safford. Also the Safford Agricultural Station reported wind gusts up to 57 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Alaska, April 10, 20041 death · 1 event
- Tornado and Hail in Texas, April 10, 2004$985,000 · F1 · 34 events
- Hail and Damaging Winds in Alabama, April 10, 2004$2.7 million · 2.5 in hail · 6 events
- Flash Flooding and Hail in Texas, April 10, 2004$100,000 · 2.75 in hail · 25 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 10, 200416 events
- Hail and Damaging Winds in Texas, April 10, 2004$14,000 · 52 kt wind · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 10, 200450 kt wind · 9 events
- Hail in Oklahoma, April 10, 20041 in hail · 3 events
- Hail in North Carolina, April 10, 20041 in hail · 3 events
- Hail in Texas, April 10, 20040.75 in hail · 2 events
- Hail and Damaging Wind in Mississippi, April 10, 2004$2,000 · 1 in hail · 2 events
- Damaging Winds in Arizona, April 10, 200460 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390312.